MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34279
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As per additional information received on 06-mar-2019: the needle was bent and couldn't be removed (reference report# 3001845648-2019-00134), 2nd needle was then the 25 which kinked directly on first trial.(reference report# 3001845648-2019-00126), 3rd needle couldn¿t moved out of the catheter and hooked in the catheter (this complaint).Complaint details as per original file (report#3001845648-2019-00134).As per complaint form: "dr.(b)(6) told me that he remembered the needle bent a stick in the catheter, so he couldn't move the needle anymore.This happened on stage n4.Chief dr.(b)(6).He is very well known and experienced in the field of pneumologists and leads a special hospital for lung diseases.He worked already with our needle for more then 2,5 year in the meantime and had min.500 punctures with our needles since then.When he like to have more flexibility he also uses the 25 needle.".
 
Event or Problem Description
This follow up report is being submitted due to the completion of this investigation into this event and an update to the conclusion of this investigation.As per additional information received on 06-mar-19.Initial report details: the needle was bent and could not be removed.(reference report# 3001845648-2019-00134) 2nd needle was then the 25 which kinked directly on first trial.(reference report# 3001845648-2019-00126) 3rd needle could not moved out of the catheter and hooked in the catheter.(this complaint).Complaint details as per original file (report#3001845648-2019-00134).As per complaint form: "dr.(b)(6) told me that he remembered the needle bent a stick in the catheter, so he couldn't move the needle anymore.This happened on stage n4.Chief dr.Seese.He is very well known and experienced in the field of pneumologists and leads a special hospital for lungdeseses.He worked already with our needle for more then 2,5 year in the meantime and had min.500 punctures with our needles since then.When he like to have more flexibility he also uses the 25 needle.".
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This follow up report is being submitted due to the completion of this investigation into this event and an update to the conclusion of this investigation.The echo-hd-22-ebus-p-c device of c1580004 lot number device involved in this complaint was not returned to cook ireland for evaluation.With the information provided, document based investigation was conducted.Although it had been detailed that the complaint device was going to be returned, at this time no complaint device has been received at cirl for this pr.If the complaint device does get returned for evaluation in the future the investigation will be updated as necessary.Prior to distribution, all echo-hd-22-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-p-c of lot number c1580004 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1580004.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of advancement of needle was concluded from the available information.A definitive root cause could not be determined from the available information.A possible cause could be attributed to a kink/bend of the needle, as noted in additional information received.This needle kink/bend may have occurred during the procedure while the endoscope was in flexed or twisted position as this was detailed as unknown in the additional information.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana, 47402-4195.Importer site establishment registration number:(b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This follow-up report is being submitted as the investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.As per additional information received on 06-mar-19.Initial report details: the needle was bent and couldn't be removed.(reference report# 3001845648-2019-00134) 2nd needle was then the 25 which kinked directly on first trial.(reference report# 3001845648-2019-00126).3rd needle couldn¿t moved out of the catheter and hooked in the catheter.(this complaint).Complaint details as per original file (report#3001845648-2019-00134) as per complaint form: "dr.(b)(6) told me that he remembered the needle bent a stick in the catheter, so he couldn't move the needle anymore.This happened on stage n4.Chief dr.(b)(6).He is very well known and experienced in the field of pneumologists and leads a special hospital for lungdeseses.He worked already with our needle for more then 2,5 year in the meantime and had min.500 punctures with our needles since then.When he like to have more flexibility he also uses the 25 needle.".

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8474336
Report Number3001845648-2019-00135
Device Sequence Number16547369
Product Code FCG
UDI-Device Identifier00827002342798
UDI-Public(01)00827002342798(17)220128(10)C1580004
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Model NumberG34279
Device Catalogue NumberECHO-HD-22-EBUS-P-C
Device Lot NumberC1580004
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/30/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/06/2019
03/06/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/30/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1